Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Asthma

Advair Complications

06/20/2007

Question:

My 27 year old daughter was given Advair for bronchitis several months ago. She used it but started feeling worse with every dose. She now has pleurisy and has had for 2 months, it moves from one lung to the other and is extremely painful. She has low grade fevers, weight loss, nausea, congestion and pain. Steroids have helped temporarily but we don`t know what else to do. The doctors have not been very helpful. We just need to know how to get this infection cured for good.

Answer:

In general, while asthma is often initially diagnosed as bronchitis asthma does not present with fever, weight loss and pleurisy. These would be very unusual symptoms for asthma. Advair is a standard and effective medication for asthma but is not indicated for other diseases and as your daughter's symptoms are not classic for asthma I would question if Advair is the best medication for her. I would consider asking your family doctor to refer your daughter to a pulmonary specialist to be certain her symptoms are really from asthma and that Advair is the best medication for her.

For more information:

Go to the Asthma health topic, where you can:

Response by:

John G Mastronarde, MD John G Mastronarde, MD
Clinical Professor of Pulmonary, Allergy, Critical Care & Sleep
College of Medicine
The Ohio State University